MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3541208
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Deformity/ Disfigurement (2360)
Date of Event 05/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
This event is associated with the glow clinical trial subject id: (b)(6).It was reported that a caucasian female patient underwent breast reconstruction surgery with mentor glow study gel devices on (b)(6) 2016.Adverse event # 1.Skin cancer - basal cell carcinoma (non-melanoma).On may 17, 2021, the patient was newly diagnosed with basal cell carcinoma (non-melanoma) on the right side of the body.The event was treated with a secondary procedure.The event was resolved on (b)(6) 2021.Adverse event # 2.Squamous cell carcinoma of left radial dorsum hand.On (b)(6) 2021, the patient was newly diagnosed with basal cell carcinoma (non-melanoma) on the right side of the body.The event was treated with a secondary procedure.The event was resolved on (b)(6) 2021.Adverse event # 3.Superficial basal cell carcinoma of right proximal forearm.On (b)(6) 2021 the patient was newly diagnosed with superficial basal cell carcinoma of the right proximal forearm.The event was treated with a secondary procedure.The event was resolved on (b)(6) 2022.Adverse event # 4.Squamous cell carcinoma in mid-chest site.On (b)(6) 2022, the patient was newly diagnosed with squamous cell carcinoma in the mid-chest site.The event was treated with a secondary procedure.The event was resolved on (b)(6) 2022.Additional information was received on 20-apr-2023.Summary of additional information provided: adverse event #5.Asymmetry (right implant, serial number: unk, date of implant: (b)(6) 2022).On (b)(6) 2023 the patient presented with right-sided asymmetry.The principal investigator assessed this event as moderate in severity, serious (necessitated medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure), and not related to the study device.Additional information was received on 05 may, 2023.Summary of additional information provided: the cancer was excised.The study device was not removed in response to this event.Additional information was received on 21-august, 2023.Summary of additional information provided: the patient underwent right-sided breast implant removal surgery on (b)(6) 2023 due to right-side asymmetry.The implant was replaced with ¿other gel¿, and no device details were entered into the crf at the time of this review.The left side did not have surgery performed.Additional information was received on 23 august, 2023.Summary of additional information provided: adverse event #6 & #7.Seroma (right implant, serial number: unk, date of implant: (b)(6) 2023.Left implant, serial number: (b)(6), date of implant: (b)(6) 2016).On (b)(6) 2023 the patient presented with right-sided seroma.The principal investigator assessed this event as mild in severity, serious, and possibly related to the study device.A drain was placed on each side to treat both seromas.This medwatch report is for the patient¿s right-sided device implanted on (b)(6) 2023.
 
Additional Manufacturer Narrative
Additional information was received on august 29, 2023 was reviewed by the clinician.Per review, left-sided seroma, was inactivated.This supplemental medwatch report is for the patient¿s right-sided device implanted on (b)(6) 2023 manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 31, 2023, mentor became aware that health impact code "surgical intervention" was inadvertently not reported under previous submission as per information received, a drain was placed on each side to treat both seromas.This supplemental medwatch report is for the patient¿s right-sided device implanted on (b)(6) 2023.Manufacturer¿s reference number: (b)(4), health impact code "surgical intervention" was inadvertently not reported under previous submission.
 
Additional Manufacturer Narrative
On september 27, 2023, mentor became aware of the device information.Corresponding fields have been updated on this form: field d1 for brand name has been updated to "mentor memoryshape breast implant".Field d4 for catalog number has been updated to "3541208".Lot number "9713857"has been added to field d4.Field d4 for serial number has been updated to (b)(6).Field d4 for unique identifier( udi) has been updated to (b)(4).Field g4 for pma/ 510(k) has been updated to "p060028".A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Summary of additional information received on september 27, 2023: adverse event #10.Asymmetry (right implant, serial number: (b)(6), date of implant: (b)(6) 2023.On (b)(6) 2023, the patient experienced right-sided asymmetry.The patient will be going to a consultation and the event is still ongoing.Codes have been updated accordingly on this form.This supplemental medwatch report is for the patient¿s right-sided device implanted on (b)(6) 2023.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on october 09, 2023 was reviewed by the clinician and notes have been updated as follows: summary of additional information provided: adverse event logline #1 was updated from skin cancer - basal cell carcinoma (non-melanoma) to skin cancer - nonmelanoma (basal cell carcinoma) right popliteal fossa (changes reflected under adverse event #1 below): adverse event #1.Skin cancer - nonmelanoma (basal cell carcinoma) right popliteal fossa.On (b)(6) 2021 the patient was newly diagnosed with basal cell carcinoma (non-melanoma) on the right side of the body.The principal investigator assessed this event as moderate in severity, serious (necessitated medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure), and possibly related to the study device.The event was treated with a secondary procedure.The event was resolved on 14-jun-2021.Since the adverse events of basal cell carcinoma, squamous cell carcinoma of the left radial dorsum hand, asymmetry, and seroma are considered serious and reportable since they were assessed by the principal investigator as possibly related to the study device and required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.Should more information become available, this note will be updated, and the case will be reassessed.This supplemental medwatch report is for the patient¿s right-sided device implanted on (b)(6) 2023 manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 23, 2024, the mentor failure analysis lab received the device for evaluation.Per information received.The patient underwent replacement surgery with catalog number: 3541158; serial number: (b)(6) on (b)(6) 2024.Field d6b have been updated accordingly on this form.On january 26, 2024, device evaluation was completed as follows: mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the mentor memory shape¿ mm 280cc returned device.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.You should consider the possibility of bia-alcl when a patient presents with late onset, persistent peri-implant seroma.In some cases, patients presented with capsular contracture or masses adjacent to the breast implant.When testing for bia-alcl, collect fresh seroma fluid and representative portions of the capsule, and sent to a laboratory with appropriate expertise for pathology test to rule out alcl, including immunohistochemistry testing for cd30 and alk (anaplastic lymphoma kinase).If your patient is diagnosed with peri-implant bia-alcl, develop an individualized treatment plan in coordination with a multidisciplinary care team.The national comprehensive cancer network (nccn) recommends surgical treatment that includes implant removal and complete capsulectomy ipsilaterally as well as contralaterally, where applicable.Report all confirmed cases of bia-alcl to the fda (https://www.Fda.Gov/safety/medwatch).Fda also recommends reporting cases of bia-alcl to the profile registry (https://www.Thepsf.Org/research/clinical-impact/profile.Htm) where you can submit more comprehensive data.Lastly, please notify mentor, because as the device manufacturer, we are collecting data on these cases as well.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Asymmetry may be attributed to one or more of the following: contracture of the fibrous capsule, seroma or hematoma, development of postoperative breast dysplasia, unilateral discrepancy in muscle development, deflation of the implant, incorrect choice of implant shape or size, and surgical technique.Asymmetry is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.This supplemental medwatch report is for the patient¿s right-sided device implanted on (b)(6) 2023.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17656171
Report Number1645337-2023-10261
Device Sequence Number17914257
Product Code FTR
UDI-Device Identifier00081317005452
UDI-Public00081317005452
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number3541208
Device Lot Number9713857
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/31/2023
08/29/2023
09/27/2023
10/09/2023
01/23/2024
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date08/31/2023
09/14/2023
10/05/2023
10/25/2023
01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceWhite